Alert archive / Idaho / Flood Watches in 2014
Flood Watch 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flood watch at Mar 9, 2014, 5:00 AM MDT. It took effect at Mar 9, 2014, 6:00 PM MDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2014, 5:00 AM MDT (11:00 UTC)
- In effect from
- Mar 9, 2014, 6:00 PM MDT
- Expired
- Mar 10, 2014, 10:33 PM MDT
- In force
- 29 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Mar 9, 4:05 AM MDT, 55 minutes earlier.
Area forecast discussion, Mar 9, 4:05 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 405 AM MDT SUN MAR 9 2014 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. THE LATEST SATELLITE IMAGERY WAS SHOWING A WARM AND VERY MOIST PACIFIC STORM SYSTEM ADVANCING THROUGH THE PAC NW STATES THIS MORNING. THE LEADING EDGE OF THE SYSTEM WILL OVERSPREAD THE NORTHERN AND CNTRL MOUNTAINS TODAY WITH SNOW LEVELS RANGING FROM AROUND 6500 TO 7000 FEET WELL INTO THE NIGHT. SOUTHWEST FACING ASPECTS WILL RECEIVE THE BULK OF THE PRECIPITATION WITH A STRONG BURST OF ACCUMULATION ANTICIPATED OVERNIGHT AS THE MAIN STORM TRACK BEGINS TO SETTLE INTO THE CNTRL MOUNTAINS. THUS HAVE CONVERTED THE WINTER STORM WATCH TO A WARNING ABOVE 7000 FEET IN THE CNTRL MOUNTAINS STARTING THIS AFTERNOON AND ENDING MONDAY AFTERNOON...AND THE UPPER SNAKE HIGHLANDS TONIGHT THROUGH MONDAY EVENING. BELOW 6500 FEET...MODERATE TO HEAVY RAINFALL OVER EXISTING SNOWPACK WILL CREATE THE POTENTIAL FOR AREAL FLOODING WITH SMALL STREAMS AND LOW LYING AREAS AT GREATEST RISK (MORE INFORMATION BELOW IN THE HYDROLOGY SECTION). THUS HAVE INTRODUCED AN AREAL FLOOD WATCH FOR THE WOOD RIVER REGION STARTING TONIGHT AND CONTINUING THROUGH MONDAY...AND THE LOWER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS STARTING LATE TONIGHT AND CONTINUING THROUGH MONDAY EVENING. PRECIPITATION WILL BEGIN TO OVERSPREAD THE SNAKE RIVER VALLEY/PLAIN LATE TONIGHT CONTINUING THROUGH MONDAY AFTERNOON AS THE STORM TRACK CONTINUES TO SINK SOUTH THROUGH THE REGION. NEAR ADVISORY LEVEL WINDS ARE ANTICIPATED WITHIN THE SNAKE PLAIN MONDAY AFTERNOON ALONG WITH A CHANCE OF THUNDERSTORMS ACROSS THE REGION AS THE ATMOSPHERE DESTABILIZES. SNOW LEVELS WILL DROP SIGNIFICANTLY MONDAY NIGHT WITH ACCUMULATIONS ANTICIPATED ACROSS THE UPPER AND LOWER SNAKE RIVER PLAIN LATE MONDAY NIGHT/TUESDAY MORNING IN A QUASI-CONVERGENT/UPSLOPE EVENT. HUSTON EXPECT LINGERING MOUNTAIN SNOW OF 1 TO 2 INCHES ABOVE 6500 FEET ASSOCIATED WITH AN EXITING SYSTEM ACROSS THE CARIBOU HIGHLANDS AND THE WASATCH MOUNTAINS TUESDAY. WEDNESDAY AND THURSDAY LOOK FOR DRY CONDITIONS ACROSS THE AREA AS UPPER LEVEL HIGH PRESSURE RIDGING BUILDS BACK INTO THE AREA. LOOK FOR NEAR NORMAL TEMPERATURES ON TUESDAY RISING SLIGHTLY ABOVE NORMAL WEDNESDAY AND EVEN MORE ABOVE NORMAL ON THURSDAY. WYATT .LONG TERM...THURSDAY THROUGH SUNDAY. BOTH THE GFS AND ECMWF HAVE TRENDED TO A DRIER SOLUTION FOR THE LONG TERM. THURSDAY AND FRIDAY LOOK THE DRIEST WITH A FEW PASSING CLOUDS ALONG THE DIVIDE. ON FRIDAY MODELS ARE ALSO IN GOOD AGREEMENT OF BUILDING IN A RIDGE OFF OF THE COAST LEAVING SE ID IN A NW FLOW. AT THIS POINT...ANY SHORTWAVES THAT MOVE THROUGH WILL GO UP AND OVER OUR AREA AND SKIRT PAST ALONG THE DIVIDE. THEREFORE...LEFT IN LOW CHANCE POPS ALONG THE DIVIDE AND WY BORDER FOR FRIDAY AND SATURDAY BUT GENERALLY DRIED THINGS OUT FOR SUNDAY AS THE RIDGE AXIS MOVES CLOSER OUR AREA. TEMPERATURES STILL LOOK TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. EP && .AVIATION...AT VALLEY SITES...EXPECT CEILINGS TO BEGIN LOWERING THROUGH THE DAY TODAY BUT REMAINING VFR. EXPECT BREEZY CONDITIONS THIS AFTERNOON. THINGS WILL DETERIORATE MORE TO MVFR CONDITIONS BEGINNING AROUND 10/09Z AS ANOTHER SYSTEM MOVES IN TONIGHT AND STAYS THROUGH MUCH OF TOMORROW. FOR KSUN...RAIN SHOWERS EXPECTED TO BEGIN MID DAY TODAY AND PERSIST THROUGH THE PERIOD WITH MVFR/IFR CONDITIONS LIKELY. EP && .HYDROLOGY...MODERATE TO HEAVY RAINFALL BELOW 6500 FEET COMBINED WITH MELTING SNOW WILL CREATE AN INCREASED THREAT OF FLOODING FOR SMALL STREAMS AND LOW LYING AREAS IN THE BIG AND LITTLE WOOD RIVER REGION AND THE UPPER SNAKE HIGHLANDS. THESE AREAS INCLUDE THE CITIES OF KETCHUM...HAILEY...ASHTON AND ST ANTHONY. A FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. FLOODING IS NOT EXPECTED FOR THE MAIN STEM RIVERS AT THIS TIME. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING TONIGHT THROUGH MONDAY EVENING ABOVE 7000 FEET FOR THE IDZ019. WINTER STORM WARNING FROM NOON TODAY THROUGH MONDAY AFTERNOON ABOVE 7000 FEET FOR THE IDZ018-031. AREAL FLOOD WATCH TONIGHT THROUGH MONDAY BELOW 6500 FEET FOR IDZ031. AREAL FLOOD WATCH FROM MIDNIGHT TONIGHT THROUGH MONDAY EVENING BELOW 6500 FEET FOR IDZ019. &&
Hazardous weather outlook, Mar 9, 4:53 AM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 453 AM MDT SUN MAR 9 2014 IDZ017>025-031-032-101200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 453 AM MDT SUN MAR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WARM AND MOIST PACIFIC STORM SYSTEM WILL SPREAD INTO THE REGION THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. A WINTER STORM WARNING IS IN EFFECT FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS ABOVE 7000 FEET FOR SNOW AND BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS ABOVE 7000 FEET THROUGH MONDAY EVENING. A WIND ADVISORY MAY ALSO BE NEEDED WITHIN THE SNAKE RIVER PLAIN MONDAY AFTERNOON AS THE STORM SYSTEM ADVANCES THROUGH THE REGION. ACCUMULATING SNOW IS ANTICIPATED WITHIN THE SNAKE RIVER PLAIN MONDAY NIGHT/TUESDAY MORNING ON THE TAIL END OF THE EXITING SYSTEM WHICH MAY REQUIRE AN ADVISORY FOR THE POCATELLO AREA AS WELL. DRIER CONDITIONS FOLLOW FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:17 AM MDT | Winter Storm Warning | PIH | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.